Hail, Grant
- When
- May 8, 2:25 PM PST
- Where
- Grant County, 6 mi E of John Day
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.417, -118.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 8, 1:30 PM PST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 230 PM PDT SAT MAY 8 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...AN UPPER-LEVEL LOW HAS BEEN DRIFTING OFF THE OREGON COAST HAS PIECES OF ENERGY SPLITTING OFF AND MOVING OVER THE PACIFIC NORTHWEST. DAYTIME HEATING HAS COMBINED WITH ONE OF THESE DISTURBANCES TO TRIGGER SHOWERS AND A FEW THUNDERSTORMS TODAY. AFTER THE JET MAX ASSOCIATED WITH THIS DISTURBANCE MOVES THROUGH EARLY THIS EVENING THE ATMOSPHERE WILL BECOME MORE STABLE. BY SUNDAY MORNING DRIER AIR WILL MOVE OVER THE REGION WITH WESTERLY FLOW ALOFT. THIS WESTERLY FLOW WILL KEEP A FEW SHOWERS ALONG THE CASCADE CREST. THE LOW WILL START TO MOVE TOWARDS THE OREGON/NORTHERN CALIFORNIA COAST SUNDAY NIGHT. AS THE LOW MOVES INLAND SHOWER ACTIVITY WILL SPREAD INTO CENTRAL OREGON AND OVER THE EASTERN AND SOUTHERN MOUNTAINS OF OREGON SUNDAY NIGHT AND MONDAY. ANOTHER LOW WILL MOVE INTO NORTHWESTERN WASHINGTON MONDAY EVENING AND MOVE QUICKLY THROUGH EASTERN WASHINGTON AND OREGON OVERNIGHT. THIS LOW WILL TRIGGER MORE SHOWERS OVER ALL OF THE CWA. COONFIELD .LONG TERM...TUESDAY THROUGH SATURDAY...EXTENDED PROGS ARE NOW IN GENERALLY GOOD AGREEMENT WITH THE MOVEMENT OF THE UPPER LOW PRESSURE SYSTEM THAT MOVES INTO THE PACIFIC NORTHWEST. IT WILL BE SLOW TO DEPART THE AREA WITH LINGERING WRAP AROUND SHOWERS GOING OVER THE EASTERN SECTIONS OF THE FORECAST AREA THROUGH THURSDAY. AFTER THAT HIGH PRESSURE WILL BUILD IN FROM THE WEST WITH A DRY NORTHERLY FLOW ALOFT. THIS HIGH PRESSURE WILL BRING COOLER CONDITIONS AT FIRST WITH THE NORTHERLY FLOW...BUT THEN AS THE HIGH PRESSURE RIDGE AXIS MOVES CLOSER A WARMING TREND WILL BEGIN AND CONTINUE THROUGH SATURDAY. RSC. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 41 70 44 68 / 30 10 10 10 WALLA WALLA 47 69 48 69 / 30 10 05 10 TRI-CITIES 41 73 44 73 / 20 10 10 10 YAKIMA 40 71 42 70 / 20 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 76
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT SAT MAY 8 2004 ORZ041>050-WAZ024>030-091200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 500 AM PDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...UPPER-LEVEL MOISTURE STREAMING INTO THE PACIFIC NORTHWEST FROM THE SOUTHWEST ALONG WITH LIMITED INSTABILITY WILL CREATE THE THREAT FOR ISOLATED THUNDERSTORMS TODAY...MAINLY IN THE AFTERNOON. A JET MAX WILL SETTLE OVER THE REGION AS WELL. WITH ITS ORIENTATION FROM THE WEST TO THE EAST BREEZY CONDITIONS WILL BE GENERATED IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. POCKETS OF BLOWING DUST WILL BE POSSIBLE JUST EAST OF THE GORGE AS WELL AS IN THE YAKIMA VALLEY AT TIMES THIS AFTERNOON...HOWEVER ANY ACTIVITY SHOULD NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...THE LOW PRESSURE SYSTEM THAT HAS BEEN SPINNING OF THE COAST WILL SHIFT SOUTHEASTWARD INTO NORTHERN CALIFORNIA AND SOUTHWEST OREGON BY MONDAY MORNING BEFORE SLIDING SOUTH AND EAST OF THE AREA BY MID WEEK. AFTER THE LOW MOVES SOUTHEAST DRIER AND SEASONABLE CONDITIONS WILL RETURN TO THE AREA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pendleton radar (KPDT), 142 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404773.